The effects of an Apidra (insulin glulisine) overdose will vary, depending on how much of the medication was taken and whether it was taken with other substances. If you believe you have overdosed on Apidra, seek immediate medical attention. An overdose of Apidra can result in low blood sugar levels, which may become life-threatening. Treatment for an overdose likely will involve supportive care.
Apidra Overdose: An IntroductionApidra® (insulin glulisine) is an injectable medication used to treat diabetes (including both type 1 and type 2 diabetes). It is a rapid-acting form of insulin. As with any medication, it is possible to take too much Apidra. The specific effects of an Apidra overdose may vary, depending on a number of factors, including the Apidra dosage, dietary or exercise changes, and whether Apidra was taken with any other medications or substances. As with all insulins, an overdose with Apidra can cause life-threatening complications.
Symptoms of an Apidra OverdoseAn overdose of Apidra can be caused by several factors, including misjudging how much insulin is needed for a particular meal. Also, taking the drug and then not eating may result in an overdose, as Apidra is designed to control blood sugar after a meal. An Apidra overdose can cause low blood sugar levels (hypoglycemia). Some of the early symptoms of low blood sugar include:
- Extreme hunger
- Cold sweats
- Blurry vision.
More severe symptoms include:
- Changes in behavior, such as irritability
- Loss of coordination
- Difficulty speaking
- Loss of consciousness
- Loss of life.
You may find that you have your own unique set of low blood sugar symptoms. Anytime you suspect that you have low blood sugar levels, make sure to take immediate action. Also, it is a good idea to let others around you know how to spot your particular signs of low blood sugar and how to react, as you may be too confused, due to low blood sugar, to recognize the signs and respond adequately.